Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

trying wean myself from

LovinggardenerLLovinggardener Posts: 494
edited 06/11/2012 - 8:28 AM in Pain Medications
I have been taking vicoprofen/vicodin with tylenol for the past three months and now I don't need them anymore. I just had microdiscectomy and it has been a success so far.

I have been trying to taper off, but I am having trouble. I get shaky and break out in a cold sweat, so I am forced to take a pill. I am down to two/three pills a day.

I would love to take none, because I don't have the pain anymore and I am sick of taking pills.


  • teachertx,
    I would talk with your doctor about getting off the pills you are taking, it is probably best to wean off of them. Just a sugestion.

  • You are experiencing withdrawal symptoms. You may have better luck with stopping them if you cut down the dosage by about 1/4 of a pill each time you take a dose, and staying at the new dose for three days, and then doing the same reduction again for three days. It gives your body a chance to adjust to the new dosage before you reduce it again.
    If that is too big a reduction, you may want to reduce it 1/4 of one or two pills each day for three days.
    I have done a lot of reading about tapering and that seems to be the standard way of doing it..
    I'm no doctor and the best advice is to give your doctor a call and ask them how to reduce the amount of pain meds. They can give you a similar schedule to reduce your intake and get off them.
    It may not get rid of all of the withdrawal symptoms by tapering, but it will ease most of the symptoms by doing the small reduction every three days, and then reducing it again.
Sign In or Register to comment.